Alert archive / Kentucky / Tornado Warnings in 2015
Tornado Warning 17, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 16, 2015, 4:43 PM CDT for Christian County, Kentucky. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2015, 4:43 PM CDT (21:43 UTC)
- Expired
- May 16, 2015, 4:56 PM CDT
- In force
- 13 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Christian County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
419
WFUS53 KPAH 162143
TORPAH
KYC047-162215-
/O.NEW.KPAH.TO.W.0017.150516T2143Z-150516T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
443 PM CDT SAT MAY 16 2015
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 515 PM CDT
* AT 443 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 8 MILES WEST OF FORT CAMPBELL NORTH...MOVING
NORTHEAST AT 10 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN CHRISTIAN COUNTY...INCLUDING THE FOLLOWING
LOCATIONS...HERNDON AND LAFAYETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3664 8765 3668 8768 3689 8755 3669 8733
TIME...MOT...LOC 2143Z 229DEG 10KT 3668 8762
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
DRS1 follow-up statement
738
WWUS53 KPAH 162156
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
456 PM CDT SAT MAY 16 2015
KYC047-162205-
/O.CAN.KPAH.TO.W.0017.000000T0000Z-150516T2215Z/
CHRISTIAN KY-
456 PM CDT SAT MAY 16 2015
...THE TORNADO WARNING FOR SOUTHWESTERN CHRISTIAN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3664 8765 3668 8768 3689 8755 3669 8733
TIME...MOT...LOC 2153Z 229DEG 10KT 3670 8759
$$
DRSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 16, 2:08 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, May 16, 2:08 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 208 PM CDT SAT MAY 16 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 208 PM CDT SAT MAY 16 2015 LOCALLY HEAVY RAIN IN PARTS OF WEST KY WITH AMOUNTS SINCE MIDNIGHT 1-2" IN A FEW SPOTS...MOSTLY AT OR BELOW 1". AREAL FLOOD ADVISORIES WILL SUFFICE GIVEN THE PROGRESSIVE NATURE OF THE ACTIVITY AND THE DOWNWARD TREND EXPECTED OVERALL. LITTLE TO NO LIGHTNING...DEFINITELY EFFICIENT NONE THE LESS GIVEN WEAK LAPSE RATES AND SMALL CAPE. ALL THE MODELS POINT TO A DIMINISHING TREND FOR THE OVERNIGHT IN THE WAKE OF THIS WAVE THAT WE HAVE MONITORED ON WVAPOR MOVING SLOWLY NE. THE RAP AND NAM WERE GENERALLY FOLLOWED. WE CONTINUE TO HOLD TEMPS DOWN THE REST OF TODAY AS WELL. THEY SHOULD FALL LITTLE TONIGHT WITH THE STAGNANT/HUMID AIRMASS IN PLACE AND SOUTHERLY FLOW THE RULE. SPC EXPANDED THEIR SLIGHT RISK AREA EAST DAY 2 INTO 1/2 OF THE AREA FROM THE WEST. THIS SEEMS OVERDONE AND TEND TO DISAGREE. SURE THERE COULD BE A FEW WARNINGS. BUT ENOUGH QUESTION MARKS EXIST. THE NAM SUGGESTS A MIN CORRIDOR OF WEAK INSTABILITY ACROSS MUCH OF THE AREA SUNDAY WITH CONVECTION AND CLOUDS ALREADY INTO THE AREA AND BETTER DESTABILIZATION TO OUR WEST AND EAST. THE GFS AND ECMWF SHOW BETTER DESTABILIZATION THROUGH THE DAY. EVEN IF WE DESTABILIZE... BETTER WIND FIELDS ARE POSITIONED TO OUR WEST AND NORTH AND NOT SUPPORTIVE OF SUSTAINED ORGANIZATION. WILL KEEP POPS HIGH CHANCE GIVEN UNCERTAINTY WITH RESPECT TO COVERAGE. SHOULD BE WARMER THAN TODAY. SUNDAY NIGHT THROUGH MONDAY EVENING...WILL CONTINUE WITH HIGH CHANCE TO LOW END LIKELY POPS FOR CONVECTION...AS THE FRONT VERY SLOWLY WORKS SOUTH INTO THE AREA BY MONDAY EVENING/NIGHT. BEST CHANCES WILL EVENTUALLY FOCUS ACROSS THE SOUTHEAST 1/2 TO 2/3 OF THE AREA. .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 208 PM CDT SAT MAY 16 2015 HIGHER THAN AVERAGE CONFIDENCE IN THE EXTENDED. MODELS AND ENSEMBLES IN FAIR AGREEMENT WITH THE EXTENDED FORECAST. SURFACE HIGH PRESSURE WILL BE THE MAIN SYNOPTIC SCALE FEATURE IN CONTROL. HOWEVER THERE WILL BE A WEAK PERTURBATION IN THE NEARLY ZONAL FLOW ALOFT WITH A REFLECTION OF A SURFACE LOW PASSING JUST TO OUR SOUTH. THIS WILL BRING AT LEAST A CHANCE OF SHOWERS TO THE AREA WEDNESDAY. SURFACE BASED CONVECTION LOOKS UNLIKELY WITH POSITIVE LI'S AND LITTLE TO NO CAPE. ALTHOUGH SHOWALTERS IN VERY POSITIVE...K INDEX VALUES ARE IN THE MID 20S. SO WILL NOT RULE OUT A CLAP OF THUNDER BUT NOTHING IMPRESSIVE AT THIS TIME. OTHERWISE HIGH PRESSURE WILL BE THE DOMINANT FEATURE AFTER THE PASSAGE OF THIS SURFACE LOW. TEMPERATURES WILL BE AT SLIGHTLY BELOW NORMAL IN THE EXTENDED WITH WINDS RELATIVELY LIGHT AFTER WEDNESDAY. && .AVIATION... ISSUED AT 208 PM CDT SAT MAY 16 2015 WILL MAINTAIN CONVECTIVE CHANCES THROUGH MID TO LATE AFTERNOON. OVERNIGHT EXPECT A DOWNWARD TREND IN COVERAGE...SO NO INCLUSION FOR THE OVERNIGHT INTO THE MORNING SUNDAY. LOW CONFIDENCE IN BASE HEIGHTS OVERNIGHT. GENERALLY STAYED MVFR THROUGH VARIABILITY IS NOT OUT OF THE QUESTION. SOUTH WINDS TO PERSIST...WITH GUSTS 15-20 KTS DEVELOPING SUNDAY MORNING. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, May 16, 2:11 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 211 PM CDT SAT MAY 16 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-171000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-WHITE-JACKSON- WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI- MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE- BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG- CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 211 PM CDT SAT MAY 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE MAINLY ISOLATED THIS AFTERNOON THROUGH TONIGHT. LOCALLY HEAVY RAIN AND LIGHTNING WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED SUNDAY INTO MONDAY EVENING. ON SUNDAY...A FEW STRONG TO SEVERE THUNDERSTORMS CANNOT BE RULED OUT COMPLETELY. STRONG WINDS AND HAIL WILL BE THE PRIMARY HAZARDS SUNDAY INTO SUNDAY EVENING. A FEW STRONG STORMS CANNOT BE RULED OUT MONDAY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, May 16, 2:46 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
246 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM HEAVY RAIN 2 E HICKMAN 36.56N 89.15W
05/16/2015 E1.65 INCH FULTON KY MESONET
RAINFALL SINCE MIDNIGHT.
0241 PM HEAVY RAIN 6 SW MAYFIELD 36.67N 88.72W
05/16/2015 M2.21 INCH GRAVES KY MESONET
RAINFALL SINCE MIDNIGHT.
0241 PM HEAVY RAIN 4 N BENTON 36.91N 88.36W
05/16/2015 E1.51 INCH MARSHALL KY MESONET
RAINFALL SINCE MIDNIGHT.
&&
CTNLocal storm report, May 16, 2:48 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
248 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM HEAVY RAIN 6 SW MAYFIELD 36.67N 88.72W
05/16/2015 M2.21 INCH GRAVES KY MESONET
RAINFALL SINCE MIDNIGHT.
0241 PM HEAVY RAIN 4 N BENTON 36.91N 88.36W
05/16/2015 M1.51 INCH MARSHALL KY MESONET
RAINFALL SINCE MIDNIGHT.
0241 PM HEAVY RAIN 2 E HICKMAN 36.56N 89.15W
05/16/2015 M1.65 INCH FULTON KY MESONET
RAINFALL SINCE MIDNIGHT.
&&
CTNThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 1:10 PM CDT | Areal Flood Advisory | PAH | Calloway, Carlisle, Fulton, Graves, Hickman, Marshall | 3 hr |
| May 16, 1:46 PM CDT | Areal Flood Advisory | PAH | Caldwell, Christian, Hopkins, Lyon, McLean, Marshall and 3 more | 3 hr |
Nearby
Tornado Warnings in Kentucky, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.